MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION NORTHSTAR POLYAXIAL SCREW, FAVORED ANGLE

SEASPINE ORTHOPEDICS CORPORATION NORTHSTAR POLYAXIAL SCREW, FAVORED ANGLE
Model Number PC1-105534
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 , a patient underwent spinal surgery utilizing seaspine's northstar posterior cervical fusion system.A favored angle screw broke just below the screw head during insertion into the left side of the t1 vertebrae.A second favored angle screw broke at the same point during insertion into the right side of the t1 vertebrae.Both screw shafts were removed from the patient.This resulted in a 20 to 30-minute surgical delay.No patient injury was reported.Two screws were returned for evaluation; it is unknown which screw is associated with which fracture.This report is for lot cr46075c.
 
Additional Manufacturer Narrative
Investigation of the returned part is ongoing.Possible adverse events bending, disassembly, or fracture of implant and components.
 
Additional Manufacturer Narrative
The screw shanks and heads were returned and evaluated by product engineering.Visual inspection confirmed that they had fractured at the point where the screw head transitions into the shank.Internal testing has shown that screws inserted into pilot holes prepped via probes experienced greater maximum insertion torque than those inserted into pilot holes prepped via drill or drill and tap.An increased insertion torque can put more stress on the screw, potentially leading to fracture.Drill and tap instrumentation is included in the northstar system.Possible adverse events : bending, disassembly, or fracture of implant and components.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent spinal surgery utilizing seaspine's northstar posterior cervical fusion system.A polyaxial, favored angle screw broke just below the screw head during insertion into the left side of the t1 vertebrae.A second polyaxial, favored angle screw broke at the same point during insertion into the right side of the t1 vertebrae.Both screw shafts were removed from the patient.This resulted in a 20 to 30-minute surgical delay.A straight probe had been used to create both screw pilot holes.No patient injury was reported.Two screws were returned for evaluation; it is unknown which screw is associated with which fracture.This report is for lot cr46075c.

Brand Name
NORTHSTAR POLYAXIAL SCREW, FAVORED ANGLE
Common Device Name
SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
amanda fonseca
5770 armada dr.
carlsbad, CA 92008
7602165655
MDR Report Key19584604
Report Number3012120772-2024-00037
Device Sequence Number17020778
Product Code NKG
UDI-Device Identifier10889981197308
UDI-Public10889981197308
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K231654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC1-105534
Device Catalogue NumberPC1-105534
Device Lot NumberCR46075C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown